MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 60IN 0 S/A CTX LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 60IN 0 S/A CTX LP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP990G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This medwatch report is in response to receipt of a voluntary medwatch report # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The following additional information was requested but not obtained: event date procedure name.Were the needle pieces removed during same procedure? is the actual device or representative samples available to return for evaluation? if yes, please provide name, mailing address and phone number of the contact person to whom a shipper kit can be mailed out, to aid in return of the product.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown surgical procedure on an unknown date in (b)(6) 2018 and suture was used.The needle broke during use by surgeon.All pieces of needle retrieved.No adverse patient consequence were reported.

Brand Name
PDS+ VIO 60IN 0 S/A CTX LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8355710
Report Number2210968-2019-78970
Device Sequence Number2288159
Product Code NEW
UDI-Device Identifier10705031048713
UDI-Public10705031048713
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberPDP990G
Device Lot NumberMJM205
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2019
Initial Report FDA Received Date02/20/2019
Patient Sequence Number1
Patient Age17 YR